Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 28, 2004, 7:09 PM CDT for Nolan County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 28, 2004, 9:00 PM CDT
- In force
- 111 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 290010 FFWSJT TXC353-290200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 709 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITIES OF...SWEETWATER * UNTIL 900 PM CDT * AT 705 PM CDT...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED TO MOVE SLOWLY NORTHWARD ACROSS NORTHERN NOLAN COUNTY AND THE CITY OF SWEETWATER. RAINFALL ESTIMATES THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF SWEETWATER SINCE 6 PM...WITH THE SWEETWATER PD REPORTING HIGH WATER ACROSS SEVERAL CITY STREETS. * MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS NORTHERN NOLAN COUNTY AND THE CITY OF SWEETWATER THROUGH 8 PM...PRODUCING AN ADDITIONAL 1 TO PERHAPS 2 INCHES OF RAIN. CREEKS AND STREAMS WILL QUICKLY FILL WITH SWIFTLY FLOWING FLOODWATER...AND LOW WATER CROSSINGS AND OTHER POOR DRAINAGE AREAS WILL LIKELY BECOME IMPASSABLE. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3232 10060 3232 10019 3249 10021 3249 10062 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:21 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 1:21 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 121 PM CDT MON JUN 28 2004 .SHORT TERM...RADARS CONTINUE TO SHOW BAND OF SHOWERS AND THUNDERSTORMS ALONG NEARLY STATIONARY BOUNDARY JUST NORTH OF I-20 CORRIDOR. OTHERWISE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP JUST TO THE SOUTH OF THE FORECAST AREA AND MOVING NORTH. WATER VAPOR IMAGERY INDICATES SEVERAL JET STREAKS/SHORT WAVES MOVING NORTH OUT OF OLD MEXICO THIS AFTERNOON AND EXPECT THAT THESE WILL CONTINUE TO INTERACT WITH THE COLD FRONT BOUNDARY AND ANY OTHER BOUNDARIES THAT MAY BE OUT THERE TO CONTINUE LIKELY RAIN CHANCES TONIGHT. THUNDERSTORMS TODAY HAVE BEEN HEAVY RAIN PRODUCERS WITH ONLY AREA THAT ECHOES ARE CONTINUING TO TRAIN OVER IS SOUTHWEST SUTTON COUNTY. HOWEVER...IF ANY LOCATION SEES THUNDERSTORMS REFORM OVER THE SAME GENERAL AREA WILL SEE FLOODING PROBLEMS DEVELOP. WILL HIT THE AREA BETWEEN ABILENE AND SAN ANGELO THE HARDEST TONIGHT AS FRONTAL BOUNDARY IS EXPECTED TO MAKE A LITTLE MORE PROGRESS TO THE SOUTH BEFORE WASHING OUT. HOWEVER WILL EXTEND CURRENT WATCH THAT IS IN EFFECT THROUGH 6 AM AND WOULD NOT BE SURPRISED IF IT NEEDED TO GO A LITTLE FURTHER INTO TIME WITH OTHER UPDATES AS EXPECT SHOWERS AND THUNDERSTORMS TO BE ONGOING TOMORROW MORNING. LATEST GUIDANCE DOES INDICATE A BRIEF BREAK TOMORROW AFTERNOON. BEFORE THE NEXT BATCH EXPECTED TO DEVELOP TOMORROW NIGHT. WILL CONTINUE WITH COOLER THAN NORMAL TEMPERATURES GIVEN THE CLOUDS AND PRECIPITATION. WILL BEGIN TO DECREASE POPS TOMORROW NIGHT AS MAIN ACTION SHOULD SHIFT A LITTLE FURTHER TO THE EAST BY THAT TIME. && .LONG TERM...NOT MUCH CHANGE IN EXTENDED THINKING FROM YESTERDAY AND WILL CONTINUE TO TREND POPS DOWN THROUGH THURSDAY NIGHT AND REMOVE ALL MENTION BY FRIDAY. DID LOWER HIGHS A LITTLE TO ACCOUNT FOR LATEST MOISTURE THINKING AND GIVE GROUND MORE TIME TO DRY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 82 68 85 / 60 70 40 40 SAN ANGELO 67 82 68 85 / 60 60 30 30 JUNCTION 70 85 69 85 / 50 60 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
Hazardous weather outlook, Jun 28, 2:00 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT MON JUN 28 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 200 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL INITIATED FLOODING AND FLASH FLOODING. WE HAVE ISSUED A FLOOD WATCH FOR MOST OF WEST CENTRAL TEXAS...AND WE WILL CONTINUE TO MONITOR THE FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN... AN UNUSUALLY MOIST ATMOSPHERE WILL REMAIN OVER WEST CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS. WITH THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...THE THREAT OF FLOODING AND FLASH FLOODING WILL CONTINUE THROUGH AT LEAST MID WEEK AND LIKELY INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.